Heavy Rain, Custer
- When
- June 26, 12:00 AM MST to June 27, 12:00 AM MST
- Where
- Custer County, 1.09 mi W of Rosita
- Reported by
- COOP Observer
- Coordinates
- 38.100, -105.350
Heavy rainfall with possible flash flooding was the main concern on this day, especially over and near the higher terrain. While the heaviest rainfall was not widespread, there were isolated reports of heavier rainfall over one inch.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PUB wrote it up.
Heavy rainfall with possible flash flooding was the main concern on this day, especially over and near the higher terrain. While the heaviest rainfall was not widespread, there were isolated reports of heavier rainfall over one inch.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before the first event at Jun 25, 10:37 PM MST, 1 hour 23 minutes earlier.
Area Forecast Discussion National Weather Service Pueblo CO 1137 PM MDT Fri Jun 25 2021 .SHORT TERM...(This evening through Saturday) Issued at 251 PM MDT Fri Jun 25 2021 ...Cooler and Unsettled Weather for Saturday... ...Potential for Burn Scar Flash Flooding Saturday... Current water vapor imagery and upper air analysis is indicating moderate west to southwest flow aloft across the region, as a broad upper trough digs across the Rockies. Broad uvv associated with the trough and jet core translating across the southern Rockies has scattered to numerous showers and thunderstorms lifting out across the region. SPC meso analysis is indicating Sbcape of 1000-1500 across the plains this afternoon, with effective shears of 25-45kts, greatest along with southern CO/eastern NM border into the OK Panhandle at this time. For tonight and tomorrow...the broad upper trough will continue to slowly dig across the region, with models indicating scattered storms continuing to lift out across the far southeast plains through the evening. Severe storms will remain possible through the early evening across the far southeast plains, where severe thunderstorm watch 315 continues until 9 PM MDT. Said digging upper trough sends a cold front across the eastern plains through the late evening, with low level moisture along and behind the front leading to another round of showers and embedded thunderstorms later tonight and into early Saturday morning across the I-25 Corridor and plains. Models continue to indicate the trough digging across the across the region through the day tomorrow, with broad uvv leading to scattered to numerous showers and storms developing over and near the higher terrain through the late morning and continuing into the afternoon. Ample moisture and the potential training of storms will lead to an increasing potential for flash flooding across area burn scars. However, with an unseasonably cold upper level system digging across the area with the potential for higher elevation snowfall, will not issue a flash flood watch at this time. With expected precipitation and cloud cover, highs tomorrow will be unseasonably cool, in the 60s and 70s across the lower elevations, and mainly in the 40s and 50s across the higher terrain. .LONG TERM...(Saturday night through Friday) Issued at 251 PM MDT Fri Jun 25 2021 ...Uncharacteristically strong trough will keep cool and unsettled weather over the region through mid week.... Strong Omega Block over the greater Pacific NW will keep the weather over our region cool and unsettled through about midweek. Confidence is rather high that it will remain unseasonable cool but how unsettled it will be is still somewhat uncertain. All guidance keeps a deep positively deep trough over the region, but some of guidance wants to close off a mid level low over the State which would enhance precip chances over the region. NBM guidance shows showery weather over the region, especially over the mountains and the Raton Mesa region during this period. If hi res NAM guidance should verify, then there will be a better chance of more widespread precip over the region, especially the eastern slopes of the mtns. It should be noted that the WPC 7 day QPF graphic has 1 to 3" inches of liquid over our higher terrain regions, especially the southern Sangres and the east slopes of the San Juans. Flooding may become a concern this weekend and into next week over parts of the region, especially urban and burn scar regions. Given the unseasonably cool temps with this system, snow is likely over the highest elevations of the mountains, especially the Sangre De Cristos. \/Hodanish && .AVIATION...(For the 06Z TAFS through 06Z Saturday night) Issued at 1137 PM MDT Fri Jun 25 2021 Low clouds are expected over KALS, KCOS, and KPUB throughout the majority forecast period. KALS should remain VFR with their cloud ceilings, but vicinity showers and thunderstorms may briefly lower flight categories tomorrow afternoon and evening. KCOS and KPUB should have MVFR, maybe IFR, cloud ceilings during the overnight. Vicinity thunderstorms are expected tomorrow afternoon and evening, transitioning to vicinity showers later in the evening. I went with vicinity because confidence is low that the spotty storms will develop over the terminal. Expect gusty and erratic winds if a Thunderstorms develops over a terminal. && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...MW LONG TERM...HODANISH AVIATION...SKELLY
Hazardous Weather Outlook National Weather Service Pueblo CO 1140 PM MDT Fri Jun 25 2021 COZ058>089-093>099-270545- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 1140 PM MDT Fri Jun 25 2021 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...Tonight Scattered showers and thunderstorms are expected during the overnight over the eastern plains. Main risks will be isolated lightning strikes. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Scattered thunderstorms will be developing over the mountains on Saturday, some of these storms could become strong and remain stationary, which could cause flash flooding over burn scar areas. There will also be the potential for thunderstorms along the I-25 corridor and western portions of the plains. On Sunday, scattered showers and thunderstorms can be expected over and near the higher terrain through the late morning and afternoon, with a few of these storms continuing throughout the night on Sunday and into Monday morning. Some light snow accumulations will also be possible across the higher mountain peaks with storms Saturday and Sunday. Cool and unsettled weather will continue into the middle of next week, with continued chances of afternoon and evening showers and thunderstorms for areas over and near the higher terrain. .SPOTTER INFORMATION STATEMENT... Weather spotters will not be needed today or tonight. SKELLY/SKELLY
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
727 PM MDT FRI JUN 25 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0220 PM HAIL 6 SSE CAMPO 37.03N 102.53W
06/25/2021 M2.75 INCH BACA CO PUBLIC
MULTIPLE COMMUTERS TRAVELING SOUTH OF
SPRINGFIELD REPORTED BASEBALL SIZED HAIL.
&&The national radar mosaic for the moment the first event began.
1 heavy rain. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2021Every state in 2021This day in weather historyWarnings in Colorado, June 2021
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 970587.